Alert archive / Arkansas / Tornado Warnings in 2008
Tornado Warning 66, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 10, 2008, 6:51 PM CDT for Lonoke County, Pulaski County, Saline County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2008, 6:51 PM CDT (23:51 UTC)
- Expired
- May 10, 2008, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Lonoke County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 13 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:36 PM CDT | Tornado Watch | SPC | 4 hr |
| May 10, 6:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 10, 4:08 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, May 10, 4:08 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 408 PM CDT SAT MAY 10 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT NEARLY STATIONARY BOUNDARY LOCATED ALONG INTERSTATE 40...THEN EXTENDS NORTH-NORTHWESTWARD...NEAR AND TO THE WEST OF HIGHWAY 71. LOCAL RADARS INDICATE CURRENT CONVECTION IS ELEVATED IN NATURE...AND MOVING AT 270/50. DRYLINE FEATURE...JUST EAST OF INTERSTATE 35...WILL ACCELERATE EASTWARD BY EARLY EVENING...AND WILL LIKELY FOCUS SURFACE BASED DEVELOPMENT. SURFACE BASED CAPE VALUES OF 3500 J/KG+.....AND SIGNIFICANT LOW LEVEL SHEAR ALL INDICATE A SUBSTANTIAL POTENTIAL FOR SUPERCELLS...WHICH WILL BE SUPPORTIVE OF TORNADIC DEVELOPMENT...AT LEAST THROUGH EARLY EVENING. THE FORMATION OF AN ORGANIZED CONVECTIVE COMPLEX IS STILL POSSIBLE BEFORE ALL THE CONVECTION EXITS THE FORECAST AREA BY 11/10Z. ANOTHER...LESS POTENT SYSTEM WILL AFFECT THE REGION LATE IN THIS PERIOD. && .LONG TERM...WEDNESDAY THROUGH SATURDAY MODELS STILL INDC THE NEXT WEATHER MAKER MOVG THRU THE REGION AT THE START OF THE PD. THE QUESTION STILL RMNS IS IF THE FNTL BNDRY WL STALL OUT JUST SE OF AR BY THU OR CONTG WORKING FURTHER SEWD. QUICK LOOK AT THE 12Z ECMWF SEEMS TO BACK THIS TREND UP...ALONG WITH THE GFS...WHICH WOULD RESULT IN LINGERING RAIN CHCS FOR PARTS OF THE AREA INTO FRI. FOR NOW...OPTED TO STAY WITH CONSISTENCY AND CONT WITH A PROGRESSIVE TREND...INDCG DRIER CONDS INTO NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 53 68 45 75 / 60 20 0 0 CAMDEN AR 60 74 45 80 / 60 20 0 0 HARRISON AR 48 66 41 75 / 60 0 0 0 HOT SPRINGS AR 56 72 45 78 / 60 10 0 0 LITTLE ROCK AR 57 72 47 77 / 60 20 0 0 MONTICELLO AR 61 75 50 79 / 60 30 0 0 MOUNT IDA AR 54 71 44 78 / 60 10 0 0 MOUNTAIN HOME AR 49 66 42 75 / 60 10 0 0 NEWPORT AR 55 70 47 75 / 60 20 0 0 PINE BLUFF AR 59 73 49 78 / 60 20 0 0 RUSSELLVILLE AR 53 69 44 77 / 60 0 0 0 SEARCY AR 55 71 47 76 / 60 20 0 0 STUTTGART AR 58 72 50 77 / 60 20 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...44
Hazardous weather outlook, May 10, 11:39 AM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1139 AM CDT SAT MAY 10 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1139 AM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT RESIDENTS OF ARKANSAS ARE ADVISED TO MONITOR THE LATEST WEATHER STATEMENTS...AND BE PREPARED TO IMPLEMENT PERSONAL SEVERE WEATHER SAFETY ACTIONS. MUCH OF ARKANSAS IS UNDER A MODERATE RISK OF SEVERE WEATHER TODAY. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON ACROSS MUCH OF THE STATE. THROUGH EARLY AFTERNOON...LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. BY THE MID AFTERNOON HOURS...INSTABILITY...BASED NEAR THE SURFACE... IS EXPECTED TO RAPIDLY INCREASE ACROSS WESTERN ARKANSAS...AHEAD OF A COLD FRONT APPROACHING WESTERN PORTIONS OF STATE. THUNDERSTORMS FORMING IN THIS REGION WILL HAVE THE POTENTIAL TO REALIZE THIS INSTABILITY. THIS INSTABILITY...COMBINED WITH FORECAST WIND PROFILES SUGGEST SUPERCELL THUNDERSTORMS WILL BE LIKELY. LARGE HAIL...DAMAGING WIND GUSTS...AND TORNADOES WILL BE POSSIBLE WITH THESE STORMS...AS THE RACE QUICKLY TO THE EAST. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF A LARGE...LINEAR SQUALL LINE TO DEVELOP AHEAD OF THE COLD FRONT DURING THE EVENING HOURS. THIS WOULD PROMOTE THE POTENTIAL FOR WIDESPREAD...DAMAGING WIND GUSTS. BE PREPARED FOR THIS DANGEROUS SEVERE WEATHER SITUATION....MONITOR THE LATEST WEATHER BULLETINS...AND REVIEW SEVERE WEATHER SAFETY RULES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE AFOREMENTIONED COLD FRONT WILL MOVE OUT OF THE STATE SUNDAY. DRY WEATHER WILL RETURN FOR THE EARLY PART OF NEXT WEEK...AS HIGH PRESSURE MOVES INTO THE REGION. ANOTHER FRONT WILL MOVE INTO THE AREA TUESDAY...BRINGING THE NEXT CHANCE OF RAINFALL FOR TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... PARTICULARLY IN THE SOUTHERN TWO THIRDS OF THE STATE. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
In the hours before
Local storm report, May 10, 4:18 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
418 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL GUION 35.93N 91.94W
05/10/2008 E1.75 INCH IZARD AR LAW ENFORCEMENT
&&
55Local storm report, May 10, 4:23 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
423 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL MOUNT PLEASANT 35.98N 91.78W
05/10/2008 E1.00 INCH IZARD AR TRAINED SPOTTER
&&
55Local storm report, May 10, 5:08 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL CAVE CITY 35.95N 91.55W
05/10/2008 E1.00 INCH SHARP AR LAW ENFORCEMENT
&&
55Local storm report, May 10, 6:41 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
641 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TORNADO SOUTHSIDE 35.42N 92.40W
05/10/2008 VAN BUREN AR TRAINED SPOTTER
POSSIBLE TORNADO WAS REPORTED.
&&
55Local storm report, May 10, 6:49 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
649 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL GREERS FERRY 35.57N 92.17W
05/10/2008 E1.00 INCH CLEBURNE AR EMERGENCY MNGR
&&
55Local storm report, May 10, 6:51 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
651 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL AVILLA 34.68N 92.58W
05/10/2008 E1.75 INCH SALINE AR STORM CHASER
&&
55The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 1:45 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 60 min |
| May 10, 2:40 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Newton, Searcy | 65 min |
| May 10, 3:22 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Searcy, Stone | 53 min |
| May 10, 3:24 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott | 51 min |
| May 10, 3:39 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton, Pope | 51 min |
| May 10, 4:09 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Izard, Sharp | 66 min |
| May 10, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 48 min |
| May 10, 4:51 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 39 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 46 min |
| May 10, 5:16 PM CDT | Tornado Warning | LZK | Jackson | 29 min |
| May 10, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Saline, Yell | 42 min |
| May 10, 6:04 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Searcy, Stone, Van Buren | 41 min |
| May 10, 6:21 PM CDT | Tornado Warning | LZK | Cleburne, Conway, Van Buren | 39 min |
| May 10, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Perry, Pulaski, Saline, White | 63 min |
| May 10, 6:49 PM CDT | Tornado Warning | LZK | Cleburne, Faulkner, Van Buren, White | 41 min |
| May 10, 6:52 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Woodruff | 23 min |
Nearby
Tornado Warnings in Arkansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.